Alert archive / Louisiana / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Lake Charles, LA

February 10, 2014Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this winter storm warning at Feb 10, 2014, 11:49 PM CST for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2014, 11:49 PM CST (05:49 UTC)
Expired
Feb 11, 2014, 4:49 AM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
349 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS44 KLCH 110549
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 PM CST MON FEB 10 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TUESDAY MORNING TO
NOON CST TUESDAY FROM THE EAST TEXAS LAKES AREA TO CENTRAL
LOUISIANA...

.A VERY COLD AIRMASS WILL HAS BECOME ENTRENCHED ACROSS THE AREA
AS A CANADIAN HIGH PRESSURE SYSTEM BUILDS IN. MEANWHILE...A
SERIES OF DISTURBANCES ALOFT WILL MOVE ACROSS THE REGION THROUGH
WEDNESDAY MORNING PRODUCING EPISODES OF RAIN. AIR TEMPERATURES
WILL LOWER TO AROUND FREEZING LATER TONIGHT AND EARLY ON TUESDAY
MORNING. DURING THIS TIME...SOME FREEZING RAIN WILL BE POSSIBLE.
CURRENTLY...ONLY VERY SMALL ICE ACCUMULATIONS...MAINLY ON
ELEVATED SURFACES WILL BE POSSIBLE. THE TEMPERATURES ARE EXPECTED
TO SLOWLY RISE TO ABOVE FREEZING BY NOON TIME TUESDAY...BRIEFLY
ENDING THE POSSIBILITY OF FREEZING RAIN.

LAZ028-029-111200-
/O.UPG.KLCH.WW.Y.0005.140211T0900Z-140211T1800Z/
/O.NEW.KLCH.WS.W.0004.140211T0549Z-140211T1800Z/
RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA
1149 PM CST MON FEB 10 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON
CST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...FROM EARLY MORNING TUESDAY UNTIL LATE MORNING OR NOON 
TUESDAY.

* MAIN IMPACT...LESS THAN A QUARTER INCH OF ICE ACCUMULATION IS
  EXPECTED. THIS COULD CAUSE LIMBS TO FALL AND SCATTERED POWER
  OUTAGES. ALSO HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON BRIDGES
  AND OVERPASSES. EXTREME CAUTION IS URGED IF TRAVEL IS NECESSARY
  DURING THE WARNING PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE IS EXPECTED
OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

LAZ027-TXZ180-259-260-111200-
/O.EXT.KLCH.WW.Y.0005.140211T0549Z-140211T1800Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
1149 PM CST MON FEB 10 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* TIMING...FROM EARLY MORNING TUESDAY UNTIL LATE MORNING OR NOON 
  TUESDAY. 

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SWEENEY
1 follow-up statement
217 
WWUS44 KLCH 111049
WSWLCH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FOR PORTIONS OF THE AREA
THROUGH 8AM CST WEDNESDAY...

.A VERY COLD AIRMASS WILL HAS BECOME ENTRENCHED ACROSS THE AREA
AS A CANADIAN HIGH PRESSURE SYSTEM BUILDS IN. MEANWHILE...A
SERIES OF DISTURBANCES ALOFT WILL MOVE ACROSS THE REGION THROUGH
WEDNESDAY MORNING PRODUCING EPISODES OF RAIN. AIR TEMPERATURES
WILL REMAIN AROUND FREEZING FROM THE EAST TEXAS LAKES TO CENTRAL
LOUISIANA THROUGH TODAY AND TONIGHT AND LOWER TO AROUND FREEZING
FROM NEAR LUMBERTON TO OPELOUSAS THIS EVENING. DURING THIS TIME...SOME
FREEZING RAIN WILL BE POSSIBLE. CURRENTLY...ONLY VERY SMALL ICE
ACCUMULATIONS...MAINLY ON ELEVATED SURFACES WILL BE POSSIBLE. THE
TEMPERATURES ARE EXPECTED TO SLOWLY RISE TO ABOVE FREEZING
WEDNESDAY MORNING.

LAZ028-029-120000-
/O.CAN.KLCH.WS.W.0004.000000T0000Z-140211T1800Z/
/O.EXB.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA
449 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 8 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

LAZ030>033-TXZ201-261-262-120000-
/O.NEW.KLCH.WW.Y.0006.140212T0000Z-140212T1400Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-HARDIN-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...LUMBERTON...SILSBEE...
BUNA...DEWEYVILLE
449 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 8 AM CST WEDNESDAY. 

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

LAZ027-TXZ180-259-260-120000-
/O.EXT.KLCH.WW.Y.0005.000000T0000Z-140212T1400Z/
VERNON-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...WOODVILLE...
COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
449 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* MAIN IMPACT...SMALL AND SPOTTY ACCUMULATION OF ICE CAUSING 
  HAZARDOUS MOTORING...ESPECIALLY WHEN TRAVELING ACROSS BRIDGES 
  AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 11:31 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 10, 11:31 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 PM CST MON FEB 10 2014

.AVIATION...
RAINS TRAILING FROM THE CENTRAL TEXAS COAST INTO SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA THIS EVENING. THIS PATTERN OF MOISTURE IS
RIDING UP AND OVER THE COLD POOL HAS THE CLOUD DECK RANGING FROM
003 TO 013 AND VSBY RANGING FROM ONE MILE TO P6SM. THIS PATTERN
WILL CONTINUE INTO THE OVERNIGHT HOURS. ALSO THE WINDS HAVE PICKUP
AS THE PRESSURE GRADIENT HAS TIGHTEN BEHIND THE FRONT THAT MOVED
THROUGH EARLY TODAY. FOR AIRCRAFT AROUND AEX AND LFK THEY SHOULD
EXPECT FREEZING RAIN/DRIZZLE.

&&

.PREV DISCUSSION... /ISSUED 939 PM CST MON FEB 10 2014/

UPDATE...A FRONTAL WAVE OFF THE LOUISIANA COAST WILL EAST,
AMPLIFYING THE NORTHERLY WINDS AND CONTINUING TO DRAW COLDER AIR
INTO THE AIR. ALOFT, A LAYER OF WARMER AIR MARKS THE FRONTAL
INVERSION WHERE ISENTROPIC LIFT IS ACTING UPON ALREADY MOIST AIR
UP TO 12K FEET TO PRODUCE NUMEROUS PATCHES OF LIGHT RAIN.

TEMPERATURES ARE EXPECTED TO LOWER TO JUST ABOVE FREEZING ACROSS
INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT. THE TEMPS
SHOULD HUG THE 40 MARK ALONG THE I-10 CORRIDOR. TEMPERATURE
PROFILES SUPPORT ALL RAIN THROUGH THE REMAINDER OF TONIGHT. OF
COURSE WITH SUCH CLOSE PROXIMITY TO THE FREEZING MARK, CONDITIONS
SHOULD BE MONITORED FOR UPGRADING THE WINTER WEATHER ADVISORY SHOULD
CONDITIONS WARRANT SINCE IT WOULD NOT TAKE MUCH ADDITIONAL COOLING FOR
FREEZING RAIN TO OCCUR.

MARINE...ISSUED A SMALL CRAFT ADVISORY FOR THE WESTERN WATERS IN
THE WAKE OF THE FRONTAL WAVE. NORTHERLY WINDS SHOULD STAY UP THROUGH
THE DAY ON TUESDAY.

SWEENEY

PREV DISCUSSION... /ISSUED 715 PM CST MON FEB 10 2014/

AVIATION...
CLOUDY WITH LOW CEILINGS... CEILINGS WILL RANGE FROM 003 TO 009.
IN ADDITION... VSBY WILL RANGE FROM 1 TO 5 MILES FROM FOG AND
RAIN/DRIZZLE THRU 15Z. MVFR/LIFR THRU MID-MORNING. DO NOT EXPECT
MUCH IMPROVEMENT DURING THE DAY.

PREV DISCUSSION... /ISSUED 340 PM CST MON FEB 10 2014/

DISCUSSION...
AS OF 10/21Z...A SLOWLY MOVING...BUT SHARP CANADIAN COLD FRONT IS
LOCATED FROM ROUGHLY 20 MILES OFF THE SOUTHEAST TEXAS COAST TO
NEAR PATTERSON (KPTN) LOUISIANA. TEMPERATURES BEHIND THE FRONT
HAVE DROPPED INTO THE MID 40S ACROSS THE I-10 CORRIDOR AND UPPER
30S ACROSS CENTRAL LOUISIANA. ACCORDING TO THE VWP AT BOTH KLCH
AND KPOE...THE COLD AIR MASS IS VERY SHALLOW AS WINDS BECOME SOUTH
AGAIN AT ROUGHLY 2K FEET. THIS IS ALLOWING FOR OVER-RUNNING
CLOUDS...DRIZZLE...MIST AND LIGHT RAIN TO OCCUR.

THE MAIN FORECAST CHALLENGE OVER THE NEXT COUPLE OF NIGHTS WILL BE
IF ANY ICING WILL OCCUR IN THE FORECAST AREA DUE TO FREEZING RAIN.

1035MB SURFACE HIGH OVER THE NORTHERN PLAINS WILL CONTINUE TO SINK
TO THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. A VERY SHALLOW
NORTHEAST FLOW WILL ALLOW FOR A COLD CANADIAN AIR MASS AT THE
SURFACE. MEANWHILE...AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE
SOUTHWEST U.S. IN THE FAST ZONAL ALOFT...WILL HELP BRING MOIST
SOUTHWEST FLOW ABOVE THE SURFACE WITH EPISODES OF LIFT TO PROVIDE
A CONTINUATION OF OVER-RIDING CLOUDS ALONG WITH OFF AND ON RAIN.
THE BEST TIMES FOR THE STEADY RAINFALL WILL BE THIS EVENING WITH
THE LEAD DISTURBANCE. THEN PROBABLY THE BEST CHANCE FOR THE
STEADIEST AND HEAVIEST RAINFALL WITH ANOTHER STRONGER DISTURBANCE
TO MOVE ACROSS ON TUESDAY AFTERNOON AND EVENING...WITH LIFT
ENHANCED BY RIGHT ENTRANCE REGION OF UPPER LEVEL JET. THIS MAY
EVEN ALLOW FOR ELEVATED CONVECTION OVER EXTREME SOUTHERN ZONES AND
COASTAL WATERS.

FORECAST SOUNDINGS AND THICKNESS VALUES CONTINUE TO SHOW A LARGE
WARM LAYER BETWEEN 1500M (5000FT) AND 3000M (10000FT) WITH MAX
TEMPERATURES IN THE LAYER BETWEEN 5C (40F) AND 10C (50F.) FREEZING
LAYER ABOVE THE SURFACE...IF IT EXISTS...WILL ONLY BE A FEW
HUNDRED FEET. THEREFORE...ALL PRECIPITATION THAT FALLS OVER THE
NEXT 36 TO 42 HOURS...WILL BE IN THE FORM OF LIQUID. THAT LOOKS TO
BE THE EASY PART. THE TOUGH PART IS FORECASTING THE SURFACE
TEMPERATURES...AND IF ANY FREEZING RAIN THAT MAY OCCUR WILL CAUSE
ANY ICING.

FOR SURFACE TEMPERATURES...WET BULBING SHOULD NOT BE THAT BIG OF A
PROBLEM NOW AS AIR MASS HAS BECOME SATURATED WITH NO REALLY DRY
LAYERS NEAR THE SURFACE. IF ANYTHING...RAIN FALLING FROM THE
STRONG WARM LAYER ALOFT MIGHT ACTUALLY KEEP TEMPERATURES IN CHECK. USED
90P ECMWF SURFACE TEMP...GFS ENSEMBLE MEAN...AND CMC. ALL THESE
VALUES HAVE BEEN VERY CONSISTENT RECENTLY AND IN THE LEAD UP TO
THIS EVENT. THIS PLACES AN AREA NORTH OF A LINE FROM ROUGHLY WOODVILLE
TO JASPER TO BUNKIE...WITH THE POSSIBILITY OF HAVING AIR SURFACE
TEMPERATURES AT THE FREEZING MARK LATE TONIGHT AND EARLY TUESDAY
MORNING. THEREFORE...SOME FREEZING RAIN MAY MIX IN AT TIMES WITH
THE RAIN IN THAT AREA. THEREFORE...HAVE KEPT THE WINTER WEATHER
ADVISORY IN PLACE. AMOUNTS STILL LOOK TO BE VERY MUCH ON THE LIGHT
SIDE...WITH ANY ICE ACCUMULATION THAT DOES OCCUR...TO BE ONLY A
FEW HUNDREDTHS OF AN INCH...AS RAINFALL DURING TIMES WHEN TEMPS
ARE AT FREEZING...WILL BE LIGHT.

WITH THE CLOUDS AND RAIN...TEMPERATURES WILL NOT "WARM" TOO MUCH
ON TUESDAY. ON TUESDAY NIGHT...AGAIN USED SAME LOGIC AS ABOVE AS
TO THE LOW TEMPERATURES. DURING THE NIGHT...FREEZING LINE MAY
REACH TO JUST NORTH OF THE I-10 CORRIDOR FROM ROUGHLY SOUR LAKE TO
DE QUINCY TO OPELOUSAS...AND AREAS NORTH OF THIS LINE WILL HAVE
THE POTENTIAL FOR FREEZING RAIN...WITH OBVIOUSLY THE BETTER
CHANCES...THE FURTHER NORTH YOU GO. STILL SOME QUESTIONS WITH
THIS SECOND EVENT AS TO HOW MUCH ICE ACCUMULATION MAY TAKE
PLACE...AS BEST MOISTURE WILL BE LIFTING OFF TO THE EAST WHEN
COLDEST TEMPERATURES OCCUR.

AS UPPER LEVEL DISTURBANCE CONTINUES TO MOVE OFF TO THE EAST ON
EARLY WEDNESDAY...RAINFALL WILL BE ENDING FROM WEST TO EAST.

WEDNESDAY NIGHT/THURSDAY MORNING STILL LOOKS TO BE ON THE COLD
SIDE AS THE CANADIAN SURFACE HIGH STILL HOLDS ITS INFLUENCE.
HOWEVER...THE HIGH SHOULD MOVE OFF TO THE EAST ALLOWING FOR A WARM
UP TO BEGIN DURING THE DAY ON THURSDAY. THE REMAINDER OF THE WEEK
INTO THE WEEKEND LOOKS NICE WITH WARM TEMPERATURES AND NO RAIN CHANCES.

RUA

MARINE...
COLD FRONT JUST MOVING INTO THE COASTAL WATERS THIS AFTERNOON.
SOME FOG IS STILL OCCURRING JUST OFF THE SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA COAST. HOWEVER...THIS SHOULD BE SHORT LIVED.
THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH TONIGHT.
NORTHEAST FLOW IS EXPECTED TO INCREASE AS COLD AIR ADVECTION TAKES
PLACE OVER THE COASTAL WATERS. WILL HEADLINE THE WEST ZONES WITH
SMALL CRAFT EXERCISE CAUTION TO HANDLE THIS.

MODERATE TO BRIEFLY STRONG NORTHEAST FLOW SHOULD OCCUR ON TUESDAY
INTO TUESDAY NIGHT...AS FRONTAL WAVE DEVELOPS ON THE FRONTAL
BOUNDARY AND HELPS INCREASE THE PRESSURE GRADIENT OVER THE
NORTHWEST GULF. AT-LEAST SMALL CRAFT EXERCISE CAUTION WITH THE
POSSIBILITY OF A SMALL CRAFT ADVISORY FOR PORTIONS OF THE COASTAL
WATERS DURING THAT TIME FRAME.

WINDS WILL DECREASE ON WEDNESDAY AS THE FRONTAL WAVE MOVES OFF TO
THE EAST. SOUTHERLY WINDS ARE EXPECTED ON THURSDAY AS HIGH
PRESSURE MOVES OFF TO THE EAST.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  39  40  34  48  34 /  70  70  80  20   0
KBPT  41  41  34  50  35 /  60  70  80  20   0
KAEX  33  33  30  43  30 /  80  70  80  20   0
KLFT  40  39  35  46  33 /  70  80  80  30   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR THE
     FOLLOWING ZONES: AVOYELLES...RAPIDES...VERNON.

TX...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR THE
     FOLLOWING ZONES: NORTHERN JASPER...NORTHERN NEWTON...TYLER.

GM...SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY AFTERNOON FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...WATERS FROM
     CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 AM CST TUESDAY THROUGH
     TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: VERMILION BAY.

     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Feb 10, 5:40 AM CST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CST MON FEB 10 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111400-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
540 AM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

...DENSE FOG ADVISORY FOR PORTIONS OF THE AREA THROUGH 9AM TODAY...
...WINTER WEATHER ADVISORY FOR AREAS ALONG AND NORTH OF JASPER TO MARKSVILLE...

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL LINGER ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA THROUGH MID MORNING. MOTORIST ARE URGED TO USE
CAUTION THIS MORNING IF TRAVELING INTO OR THROUGH DENSE FOG
ESPECIALLY NEAR BUS STOPS.

LATE TONIGHT OR EARLY TUESDAY MORNING LIGHT FREEZING RAIN MAY BE
POSSIBLE ALONG AND NORTH OF A JASPER TO ALEXANDRIA AND
MARKSVILLE LINE. TEMPERATURES ARE EXPECTED TO JUST TOUCH 32 BY
EARLY MORNING OR SUNRISE TUESDAY WITH A BRIEF PERIOD FREEZING RAIN
POSSIBLE. THIS MAY CAUSE TRAVEL ACROSS BRIDGES AND OVERPASSES TO
BECOME HAZARDOUS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING RAIN WILL REMAIN POSSIBLE THROUGH MID MORNING FROM THE
EAST TEXAS LAKES AREA INTO CENTRAL LOUISIANA BEFORE TEMPERATURES
RISE ABOVE FREEZING.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TUESDAY AFTERNOON AND
EARLY EVENING FROM ALONG INTERSTATE 10 SOUTHWARD. AN OCCASIONAL
LIGHTNING STRIKE WILL BE THE MAIN CONCERN.

TEMPERATURES ARE EXPECTED TO FALL BACK TO OR BELOW FREEZING
TUESDAY EVENING THROUGH WEDNESDAY MORNING WHILE RAIN OCCURS.
FREEZING RAIN MAY BE POSSIBLE ALONG AND NORTH OF INTERSTATE 10
FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING.

WIND CHILLS BY WEDNESDAY MORNING ARE EXPECTED TO FALL INTO THE LOW
20S IN CENTRAL LOUISIANA AND THE EAST TEXAS PINEY WOODS TO THE LOW
30S IN LOWER ACADIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATION AMOUNTS.

GMZ430-432-435-450-452-455-470-472-475-111400-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
540 AM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG WILL LINGER ACROSS THE COASTAL WATERS THIS MORNING,
HOWEVER A COLD FRONT WILL MOVE IN DURING THE MIDDLE OF THE DAY
IMPROVING THE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE COLD FRONT DEPARTS THE AREA NORTH WINDS WILL INCREASE. A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM TUESDAY MORNING
THROUGH MOST OF WEDNESDAY AS NORTH TO NORTHEAST WINDS REMAIN
AROUND 20 KNOTS OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:28 PM CSTSmall Craft AdvisoryLCH35 hr
Feb 11, 4:49 AM CSTWinter Weather AdvisoryLCHAllen, Beauregard, Evangeline, Saint Landry27 hr
Feb 11, 5:00 AM CSTWind AdvisoryLCHCameron9 hr
Feb 11, 6:18 AM CSTRiver Flood WarningLCHRapides8 days

Nearby

Winter Storm Warnings in Louisiana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.